Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Higher heart rate, no stress, unable to sleep. Causes and treatment for high pulse rate?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 78 Questions
I can't sleep the last two nights well due to a somewhat higher heart rate. It isn't pounding or anything but it prevents me from falling asleep. Everytime
I get close to sleeping it wakes me back up.

There isn't any particular stressful situation that is bothering me.
Posted Tue, 8 May 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Gowri Kulkarni 1 hour later

Thank you for posting in your query.

I gather from your query that you have been experiencing a higher heart rate for the last 2 days and that it is bothering you as you go to sleep.

You have mentioned that you took Afrin and Advil in the recent past.

Afrin contains Oxymetazoline (Decongestant) and Advil contains Ibuprofen (Pain killer).

Both drugs are known to cause a higher heart rate as a side effect.

Following are my suggestions:
1. To immediately stop these medications.
2. Visit your ECG (Electro-cardiogram) done and reviewed.
3. Also getting a blood pressure check would be very useful.

Hope I have answered your query. Do revert to me if you have any further questions. Please accept my answer in case you have no follow up queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor